Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Oct 4, 2021, 3:49 PM CDT for Pearl River County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 3:49 PM CDT (20:49 UTC)
- Expired
- Oct 4, 2021, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.50 in
- Wind
- 40
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
092
WWUS84 KLIX 042049
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
349 PM CDT Mon Oct 4 2021
MSZ077-042130-
Pearl River MS-
349 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of northeastern Pearl
River County through 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm just
south of Lumberton, or 10 miles northeast of Poplarville, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Pearl
River County.
This includes Interstate 59 in Mississippi between mile markers 32
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8934 3088 8954 3101 8952 3101 8951
3100 8950 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 2048Z 277DEG 9KT 3097 8945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:27 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 4, 3:27 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 327 PM CDT Mon Oct 4 2021 .SHORT TERM... Tonight through Wednesday... An upper level shortwave trough will develop into an upper level low pressure system over the next few days that will linger over the area and slide eastward. As a result, scattered to numerous showers and storms will be possible tonight and tomorrow, mainly along the Mississippi Coastal areas and also the Louisiana coastal areas. It is possible, looking at some of the models, that coastal LA will not see as much rainfall as is forecast over the next couple of days if the low progresses eastward a bit more quickly. But most of the model consenus has the low lingering a bit more into tomorrow and tomorrow evening, so it is more likely that the rainfall will be along the easternmost portions of SE Louisiana and along coastal MS. Southerly surface winds in the coastal easternmost areas will help to advect warm air and moist air into the atmosphere in these areas. Upper level divergence along the coastal areas will tonight through Wednesday will act to enhance the lifting in the environment, which will improve the rainfall efficiency as well. PW values will be around 1.8, based on the models, which is above the 75th percentile for the SPC sounding climatology. As a result, the rainfall rates tonight and Tuesday for the MS coastal areas primarily and the easternmost coastal Louisiana areas will be higher than normal (1-2 inches per hour). Consequently, heavy rainfall and flash flooding will be a concern for our easternmost areas, mainly coastal MS and eastern coastal Louisiana as the low pressure system moves eastward. Training will be possible with some of these showers, especially along the MS coastal areas, based on the model consensus. Locally higher amounts will be possible inside of stronger storms. Gusty winds (30-40mph) and frequent lightning will also be possible inside thunderstorm development. MSW .LONG TERM (Thursday through Monday)... The long term forecast, looks to be fairly dry and pleasant. The cut of low is replaced by a high pressure from the southwest. This high also helps push in warm and dry, so we do see a a warming trend with Max Temps in the upper 80s and low temps in the upper 60s, while our PoPs decrease. Out over the Eastern Rockies and Panhandle of Texas and Oklahoma, we do start seeing a short wave trough dig in and form and Texas Low. While climo-wise, the center of the low is expected to hook up to the Great Lakes, the associated cold front is expect to approach the lower Mississippi Valley on Tuesday. -KO && .AVIATION... MVFR conditions prevail at most area airports. TEMPO groups are highlighted for this afternoon at most area aiports due to showers and thunderstorms, which will cause lower ceilings and visibilties and MVFR conditions. Vicinity showers will be possible at area airports without TEMPO groups. MVFR conditions will persist through the overnight hours at most area airports. Some IFR conditions will be possible around daybreak due to fog and low ceilings at MCB and HDC mainly. Low ceilings will cause some IFR and LIFR conditions will be possible tomorrow morning through the end of the forecast period at all area airports. MSW && .MARINE... Winds will be southerly and moderate (<15 knots) tonight. Winds will be northerly and moderate (<15 knots) Tuesday through Saturday. Sunday through Monday, winds will be moderate (<15 knots) and easterly to southeasterly. Wave heights will correspond with the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 64 81 62 82 / 20 40 10 10 BTR 64 81 62 83 / 20 40 0 10 ASD 67 84 65 85 / 60 40 10 20 MSY 70 83 69 85 / 60 30 10 20 GPT 68 81 67 83 / 70 60 30 40 PQL 67 80 67 83 / 80 80 50 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Oct 4, 2:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
217 PM CDT Mon Oct 4 2021
LAZ065-066-042000-
Lower Terrebonne LA-Upper Terrebonne LA-
217 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of central Terrebonne
Parish through 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over the open marsh of western
Terrebonne Parish 7 miles southeast of Amelia, or 13 miles southeast
of Morgan City, moving southeast at 15 mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
This storm will remain over mainly rural areas of central Terrebonne
Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2953 9116 2963 9109 2967 9104 2954 9072
2932 9090
TIME...MOT...LOC 1916Z 303DEG 11KT 2957 9104
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Oct 4, 3:14 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
314 PM CDT Mon Oct 4 2021
LAZ059>061-063-067>069-042100-
Lower Plaquemines LA-St. Charles LA-Lower Jefferson LA-
Lower Lafourche LA-Upper Plaquemines LA-Upper Lafourche LA-
Upper Jefferson LA-
314 PM CDT Mon Oct 4 2021
...Strong thunderstorms will impact portions of southeastern St.
Charles, east central Lafourche, central Jefferson and northwestern
Plaquemines Parishes through 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myrtle Grove to near Larose. These storms
were nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Larose, Cut Off, Galliano, Port Sulphur, Lockport, Jean Lafitte,
Myrtle Grove, Lafitte, Pointe A La Hache and Barataria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9061 2980 8990 2967 8971 2965 8972
2966 8971 2962 8966 2963 8968 2961 8969
2961 8973 2958 8970 2956 8971 2949 8997
2952 9000 2949 8999 2939 9041
TIME...MOT...LOC 2012Z 307DEG 4KT 2967 8994 2955 9042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDSpecial weather statement, Oct 4, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
349 PM CDT Mon Oct 4 2021
MSZ077-042130-
Pearl River MS-
349 PM CDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of northeastern Pearl
River County through 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm just
south of Lumberton, or 10 miles northeast of Poplarville, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Pearl
River County.
This includes Interstate 59 in Mississippi between mile markers 32
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8934 3088 8954 3101 8952 3101 8951
3100 8950 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 2048Z 277DEG 9KT 3097 8945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:09 AM CDT | Dense Fog Advisory | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington and 2 more | 6 hr |
| Oct 4, 6:29 AM CDT | River Flood Warning | LIX | Tangipahoa | 37 hr |
| Oct 4, 2:17 PM CDT | Special Weather Statement | LIX | Terrebonne | 43 min |
| Oct 4, 3:14 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 46 min |
| Oct 4, 5:39 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Saint John the Baptist | 2 hr |
| Oct 4, 6:10 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Oct 4, 4:38 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Oct 4, 6:18 AM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Oct 4, 3:04 PM CDT | Areal Flood Advisory | LIX | Harrison | 116 min |
| Oct 4, 4:38 PM CDT | Special Weather Statement | LIX | Hancock | 52 min |
| Oct 4, 6:52 PM CDT | Special Weather Statement | LIX | Hancock | 53 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.